SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP SHELL 49 CEMENTED; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Back to Search Results |
| Model Number |
75100454 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Hip Fracture (2349)
| Date of Event |
07/04/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after a tha surgery was performed on (b)(6) 2016, the patient experienced loosening of stem and cup, and a peri-prosthetic fracture.This adverse event was treated by a revision surgery on (b)(6) 2018, in which the stem, liner, cup and femoral head were explanted and replaced.Stem and femoral head explanted are from a competitor devices.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent either a revision or re-revision surgery where a polarcup shell was part of the hip construct.As such, no further information will be available.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Additional Manufacturer Narrative
A total of 70 revision surgeries involving polarcup devices was reported by the uk national joint registry.104 complaints were opened accordingly.A review of the device history record (dhr), of the complaint history (chr), of the instruction for use (ifu), of the risk management file (rmr) and of past escalation (per) was performed.No relevant supporting clinical information was provided.Based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined.Based on the chr and dhr evaluation performed there is no indication that any failure to meet specification contributed to the reported events.The reported failure modes are outlined in the device instruction for use lit no 12.23 03/21.The occurrence and severity of the reported issues are in line with the risk plans.The root cause of the reported events was attributed to known inherent risks of the devices.No corrective actions have been initiated.